MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent was damaged post-deployment, fractured, and left unretrieved device fragments requiring additional intervention.The target lesion was located in the distal left anterior descending artery (lad).A 2.25x38mm synergy ii drug-eluting stent was deployed in the lad over a non-bsc guidewire.A 3x20mm synergy was then inserted over the same non-bsc guidewire in the lad but failed to cross through the deployed stent.The 3x20mm undeployed stent was removed and a 3x15 emerge balloon was then advanced for stent post dilation.Another non-bsc guidewire was passed down the lad through the deployed stent as a buddy wire.Another attempt to cross through the previous deployed stent with the 3x20mm synergy stent once again failed.The two non-bsc guidewires were then removed with resistance and found to be damaged.Also, a part of the deployed stent was entangled in them.The stent had fractured and some of the stent remained behind in the lad.A new non-bsc guidewire was then inserted through the deployed stent and a 2.5x30mm non-bsc balloon was used for dilation in the lesion/stent area, then a 2x30mm emerge balloon was used.Two non-bsc stents were then deployed in the distal lad, crushing the remaining stent.Post-procedure echocardiogram was negative and the patient was transferred from cath lab pain free.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10653281
Report Number2134265-2020-13456
Device Sequence Number4283594
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0025142030
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;